Small topological complete subgraphs of “dense” graphs

Abstract

A graph ofn vertices and\(4^{t^2 } n^{1 + \varepsilon } \) edges contains aTK t on at most 7t 2 logt/ε vertices. This answers a question of P. Erdős.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    P. Erdős, On bipartite subgraphs of a graph, (in Hungarian)Matematikai Lapok,18 (1967), 283–288.

    Google Scholar 

  2. [2]

    P. Erdős, Some Unsolved Problems in Graph Theory and Combinatorial Analysis,Combinatorial Mathematics and its Applications (Proc. Conf. Oxford (1969), 97–109. Academic Press London, 1971.

    Google Scholar 

  3. [3]

    P. Erdős andT. Gallai, On maximal paths and circuits of graphs,Acta Math. Acad. Sci. Hungar.,10 (1959), 337–356.

    Google Scholar 

  4. [4]

    W. Mader, Hinreichende Bedingungen für die Existenz von Teilgraphen die zu einem vollständigen Graphen homöomorph sind,Math. Nachr.,53 (1972), 145–150.

    Google Scholar 

  5. [5]

    N. Sauer, Extremaleigenschaften regularer Graphen gegebener Taillenweite,I. andII.Sitzungberichte Österreich Akad. Wiss. Math. Natur. Kl. S-B II.,176 (1967), 9–25 ibid 176 (1967), 27–43.

    Google Scholar 

  6. [6]

    W. T. Tutte, A family of cubical graphs,Proc. Cambridge. Philos, Soc.,43 (1947), 459–474.

    Google Scholar 

Download references

Author information

Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kostochka, A., Pyber, L. Small topological complete subgraphs of “dense” graphs. Combinatorica 8, 83–86 (1988). https://doi.org/10.1007/BF02122555

Download citation

AMS subject classification (1980)

  • 05 C 35